Brazilian Journal of Probability and Statistics

Abrupt convergence for a family of Ornstein–Uhlenbeck processes

Gerardo Barrera

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We consider a family of Ornstein–Uhlenbeck processes. Under some suitable assumptions on the behaviour of the drift and diffusion coefficients, we prove profile cut-off phenomenon with respect to the total variation distance in the sense of the definition given by Barrera and Ycart [ALEA Lat. Am. J. Probab. Math. Stat. 11 (2014) 445–458]. We compute explicitly the cut-off time, the window time, and the profile function. Moreover, we prove that the average process satisfies a profile cut-off phenomenon with respect to the total variation distance. Also, a sample of $N$ Ornstein–Uhlenbeck processes has a window cut-off with respect to the total variation distance in the sense of the definition given by Barrera and Ycart [ALEA Lat. Am. J. Probab. Math. Stat. 11 (2014) 445–458]. The cut-off time and the cut-off window for the average process and for the sampling process are the same.

Article information

Source
Braz. J. Probab. Stat., Volume 32, Number 1 (2018), 188-199.

Dates
Received: December 2015
Accepted: September 2016
First available in Project Euclid: 3 March 2018

Permanent link to this document
https://projecteuclid.org/euclid.bjps/1520046140

Digital Object Identifier
doi:10.1214/16-BJPS337

Mathematical Reviews number (MathSciNet)
MR3770869

Zentralblatt MATH identifier
06973954

Keywords
Cut-off phenomenon total variation distance Ornstein–Uhlenbeck processes

Citation

Barrera, Gerardo. Abrupt convergence for a family of Ornstein–Uhlenbeck processes. Braz. J. Probab. Stat. 32 (2018), no. 1, 188--199. doi:10.1214/16-BJPS337. https://projecteuclid.org/euclid.bjps/1520046140


Export citation

References

  • Aldous, D. and Diaconis, P. (1986). Shuffling cards and stopping times. The American Mathematical Monthly 93, 333–348.
  • Barrera, G. and Jara, M. (2016). Abrupt convergence of stochastic small perturbations of one dimensional dynamical systems. Journal of Statistical Physics 163, 113–138.
  • Barrera, J., Lachaud, B. and Ycart, B. (2006). Cut-off for $n$-tuples of exponentially converging processes. Stochastic Processes and Their Applications 116, 1433–1446.
  • Barrera, J. and Ycart, B. (2014). Bounds for left and right window cutoffs. ALEA—Latin American Journal of Probability and Mathematical Statistics 11, 445–458.
  • Diaconis, P. (1996). The cut-off phenomenon in finite Markov chains. Proceedings of the National Academy of Sciences USA 93, 1659–1664.
  • Jeanblanc, M. and Rutkowski, M. (2000). Modelling of default risk: An overwiew. In Modern Mathematical Finance: Theory and Practice 171–269. Beijing: Higher Education Press.
  • Lachaud, B. (2005). Cut-off and hitting times of a sample of Ornstein–Uhlenbeck process and its average. Journal of Applied Probability 42, 1069–1080.
  • Lánský, P., Sacerdote, L. and Tomassetti, F. (1995). On the comparison of Feller and Ornstein–Uhlenbeck models for neural activity. Biological Cybernetics 73-5, 457–465.
  • Saloff-Coste, L. (2004) Random Walks on Finite Groups. Probability on Discrete Structures 110, 263–346.
  • Uhlenbeck, G. and Ornstein, L. (1930). On the theory of Brownian motion. Physical Review 36, 823–841.